Alert archive / Arkansas / Tornado Warnings in 2009
Tornado Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Aug 5, 2009, 3:18 AM CDT for 4 counties in Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2009, 3:18 AM CDT (08:18 UTC)
- Expired
- Aug 5, 2009, 3:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Cleburne County, AR, Independence County, AR, Jackson County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 94 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2116 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 050818 TORLZK ARC023-063-067-145-050845- /O.NEW.KLZK.TO.W.0039.090805T0818Z-090805T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 318 AM CDT WED AUG 5 2009 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL WHITE COUNTY IN CENTRAL ARKANSAS SOUTHWESTERN JACKSON COUNTY IN EASTERN ARKANSAS EAST CENTRAL CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS SOUTHWESTERN INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 345 AM CDT * AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF PLEASANT PLAINS...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS INCLUDED IN THE WARNING ARE... HICKORY FLAT... CONCORD... BANNER... LITTLE RED... STEPROCK... SUNNYDALE... . PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. && LAT...LON 3546 9139 3534 9169 3561 9187 3567 9179 TIME...MOT...LOC 0817Z 334DEG 28KT 3556 9177 $$ 62
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Aug 5, 12:36 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 5, 12:36 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1236 AM CDT WED AUG 5 2009 .AVIATION... COMPLEX OVER MISSOURI/NORTHEAST ARKANSAS CONTINUES TO BACKBUILD WESTWARD. BOTH THE NAM AND RUC INDICATE CONVECTION DRIFTING SOUTHWARD INTO ARKANSAS OVER THE NEXT FEW HOURS. NOT VERY CONFIDENT IN HOW FAR SOUTH IT WILL GET INTO THE MORE CAPPED AIRMASS BEFORE THINGS FALL APART. WILL INCLUDE TEMPORARY TSRA THROUGH 10Z IN THE NORTH. OUTFLOW FROM THE STORMS WILL INTERACT WITH DAYTIME HEATING AND COULD TOUCH OFF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE CENTRAL AND SOUTH. PREVAILING CONDITIONS SHOULD BE VFR AT ALL SITES THROUGH THE PERIOD. TAFS ALREADY OUT. && .PREV DISCUSSION... /ISSUED 951 PM CDT TUE AUG 4 2009/ UPDATE... LARGE MCS OVER SOUTHEAST MISSOURI WILL CONTINUE TO MOVE SOUTHEAST. WHILE MUCH OF THE CONVECTION WILL REMAIN EAST OF THE AREA...CONTINUED LOW CHANCE POPS OVER THE NORTHEAST. THERE IS SOME BACKBUILDING OVER SOUTH CENTRAL MISSOURI...AND WILL HAVE TO WATCH FOR FLOODING...WINDS AND HAIL. OTHERWISE...HEAT AND HUMIDITY WILL BE THE MAIN STORY THROUGH THE END OF THE WEEK. WITH PLENTY OF MOISTURE ACROSS THE REGION...DEW POINTS WILL REMAIN IN THE MID TO UPPER 70S...WITH HEAT INDEX BECOMING A CONCERN. WILL HAVE TO CLOSELY WATCH FORECASTED DEW POINTS...AS THE MODELS CONTINUE TO DRY OUT IN THE AFTERNOON HOURS...AND THIS HAS NOT HAPPENED THE PREVIOUS TWO DAYS. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...57
Hazardous weather outlook, Aug 4, 3:45 PM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT TUE AUG 4 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 345 PM CDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...OVER PARTS OF NORTH AND NORTHEAST ARKANSAS. AN UPPER LEVEL WEATHER SYSTEM WILL MOVE THROUGH THE EASTERN TO SOUTHEASTERN PLAINS AND DEVELOP A FEW STORMS. THE MAIN THREATS WOULD BE STRONG WINDS AND LARGE HAIL. OTHERWISE...HEAT INDEX VALUES WILL BE ELEVATED THIS AFTERNOON. DUE TO THE HIGH HUMIDITY READINGS ACROSS THE STATE...AND THE EXPECTED AFTERNOON TEMPERATURES IN THE 90S... HEAT INDICES VALUES WILL REACH THE UPPER 90S TO AROUND 105 DEGREES. WHILE THESE READINGS WILL FALL JUST BELOW HEAT ADVISORY CRITERIA... EXTRA CAUTION SHOULD BE USED DURING OUTDOOR ACTIVITIES. THIS WOULD BE A GOOD OPPORTUNITY TO REVIEW HEAT SAFETY RULES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL WEAK SYSTEMS WILL MOVE THROUGH THE REGION...ALLOWING FOR ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS IN PORTIONS OF THE AREA OVER THE NEXT SEVERAL DAYS. ON WEDNESDAY AFTERNOON AND EVENING...A STRONGER WAVE WILL MOVE THROUGH. SOME STORMS ASSOCIATED WITH THIS SYSTEM COULD BECOME STRONG TO SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. AREAS MOST LIKELY TO SEE THE STRONGER STORMS WOULD BE NORTH OF A LINE FROM HARRISON TO NEWPORT. THE MOISTURE CONTENT OF THE AIR WILL REMAIN QUITE HIGH IN THE COMING DAYS...DUE TO THE RECENT RAINS...AND THIS WILL BRING INCREASED HUMIDITY LEVELS. COMBINED WITH TEMPERATURES IN THE 90S...HEAT INDEX READINGS WILL REMAIN IN THE UPPER 90S TO AROUND 105 DEGREES. EVEN THOUGH AFTERNOON HIGHS WILL ONLY BE IN THE MID TO UPPER 90S... HUMIDITY LEVELS WILL BE VERY HIGH...AND THIS WILL LEAD TO ELEVATED HEAT INDEX VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 57/59
In the hours before
Local storm report, Aug 5, 1:23 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
123 AM CDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM TSTM WND DMG 2 NE SALEM 36.39N 91.79W
08/05/2009 FULTON AR LAW ENFORCEMENT
LIMBS WERE BLOWN DOWN ON HIGHWAY 9 NORTH.
&&
57Special weather statement, Aug 5, 2:31 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 231 AM CDT WED AUG 5 2009 ARZ016-025-050800- INDEPENDENCE-JACKSON- 231 AM CDT WED AUG 5 2009 ...SIGNIFICANT WEATHER ALERT FOR INDEPENDENCE AND JACKSON COUNTIES UNTIL 300 AM CDT... AT 230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF TUCKERMAN...MOVING SOUTHEAST AT 40 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE DIAZ...JACKSONPORT...NEWPORT AND GRUBBS. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 62
Special weather statement, Aug 5, 2:58 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 258 AM CDT WED AUG 5 2009 ARZ016-025-050830- INDEPENDENCE-JACKSON- 258 AM CDT WED AUG 5 2009 ...SIGNIFICANT WEATHER ALERT FOR INDEPENDENCE AND JACKSON COUNTIES UNTIL 330 AM CDT... AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BATESVILLE TO 8 MILES NORTHEAST OF TUPELO...MOVING SOUTHEAST AT 35 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE NEWARK...JACKSONPORT...NEWPORT... DIAZ AND GRUBBS. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 62
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:00 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 45 min |
| Aug 5, 1:30 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 30 min |
| Aug 5, 1:44 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton | 31 min |
| Aug 5, 1:59 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 31 min |
| Aug 5, 1:59 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion | 46 min |
| Aug 5, 2:09 AM CDT | Flash Flood Warning | LZK | Fulton | 3 hr |
| Aug 5, 2:11 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Sharp | 34 min |
| Aug 5, 2:45 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Stone | 26 min |
| Aug 5, 3:14 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, Stone, White | 46 min |
| Aug 5, 3:28 AM CDT | Tornado Warning | LZK | Cleburne, White | 32 min |
| Aug 5, 3:48 AM CDT | Tornado Warning | LZK | Lonoke, Prairie, White | 42 min |
| Aug 5, 4:23 AM CDT | Tornado Warning | LZK | Arkansas, Jefferson, Lonoke, Pulaski | 36 min |
| Aug 5, 7:06 AM CDT | Severe Thunderstorm Warning | LZK | Pike | 24 min |
| Aug 5, 7:26 AM CDT | Severe Thunderstorm Warning | LZK | Pike | 24 min |
| Aug 5, 7:59 AM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 46 min |
| Aug 5, 8:10 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Dallas, Ouachita | 50 min |
| Aug 5, 8:40 AM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 35 min |
| Aug 5, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 62 min |
| Aug 5, 4:06 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 54 min |
| Aug 5, 4:29 PM CDT | Flash Flood Warning | LZK | Logan, Scott | 3 hr |
| Aug 5, 4:47 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 58 min |
| Aug 5, 5:23 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 37 min |
| Aug 5, 6:00 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 60 min |
| Aug 5, 6:05 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 40 min |
Nearby
Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.